MAUDE Adverse Event Report: COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS

COOK INC ADVANCE 35 LP LOW PROFILE BALLOON CATHETER; DQY CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/20/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation - evaluation: a review of the complaint history, drawings, device history record, documentation, instructions for use (ifu), manufacturing instructions, specifications, trends and quality control was conducted.No photos were provided and the customer stated that they will not be returning the device.A review of the work order was reviewed and shows no nonconforming events which could contribute to this failure mode.The device is shipped with an ifu that describes the intended use, specific items are addressed such as ifu_ (t_35lp_rev.3) states: "particular care should be taking in handling the balloon to prevent damage.It will inflate to the indicated size parameters when utilizing proper pressure recommendations.Do not exceed rated burst pressure.Rupture of balloon may occur.Over-inflation may cause rupture of the balloon, with result damage to the vessel wall.The burst pressure data was analyzed using factors for a one-sided tolerance to determine with 95%confidence that 99.9% of these balloons would not burst at or below the calculated rated burst pressure.Upon removal from package, inspect the catheter to ensure no damage has occurred during shipping." without the returned device, we are unable to determine with certainty what lead to the alleged failure.Therefore, a conclusive root cause cannot be determined.There is no evidence to suggest the product was not manufactured to specification.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
This complaint was reported to customer service by a foreign distributor.It was reported the low profile balloon catheter device was used during a stent placement procedure to treat the stenosed iliac artery.Reportedly an ipsilateral approach from the groin was used and after pre-dilation with the balloon device another manufacturer's stent was placed.It is alleged the pta5 balloon ruptured during post-dilation attempts ((b)(4); medwatch# 1820334-2017-00049).Another pta5-ballon was used instead which is alleged to have also ruptured after being inflated for ballooning several times.((b)(4); medwatch# 1820334-2017-00050) another manufacturer¿s device was used to perform post-dilation and complete the procedure.There have been no adverse effects to the patient reported.

Brand Name
ADVANCE 35 LP LOW PROFILE BALLOON CATHETER
Common Device Name
DQY CATHETER, PERCUTANEOUS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6256692
Report Number1820334-2017-00050
Device Sequence Number1025347
Product Code DQY
UDI-Device Identifier10827002523583
UDI-Public(01)10827002523583(17)170801(10)5179182
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/20/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA5-35-80-8-2.0
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/20/2016
Initial Report FDA Received Date01/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1